MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-JUG-CELECT-PT
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: a female patient of undisclosed age underwent a filter placement procedure in which the cook celect platinum navalign jugular vena cava filter set, (b)(6), was used.The patient had bilateral clots in which one had dislodged.Patient has colon cancer and is scheduled to undergo colon resection on (b)(6) 2024 and the physician wanted the filter placed as a precaution for pulmonary embolism.During the filter placement procedure, the physician fired the filter into place and the tines did not expand.The filter then tipped where the physician intended to deploy the filter.After the filter tipped the tines expanded.Attempts were made to move and realign, however the tip of the filter was pointing into the vena cava wall and could not be moved, and the physician had to leave the filter in place.A retrieval wire could not be used as the filter tip was in the vena cava wall.A second filter was then deployed below the first filter that was tilted.The physician confirmed the patient is doing well, but there is concern of the tilted filter and the tip in the vena cava wall.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k): k211875.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: the celect-pt filter was placed as a precaution for pulmonary embolism.During placement the filter legs did not expand and the filter tipped where intended to deploy.Attempts to move and realign the filter were unsuccessful, however the filter tip was pointing in the vena cava wall, why the filter was left in place and a second filter was placed below.Reportedly, the physician believes the filter is firmly affixed.The patient is doing well.Based on the information provided only it would be inappropriate to speculate at what may or may have not prevented the filter legs from expanding during deployment and following caused the filter to tilt.The instructions for use supplied with the device specify step-by-step how to place the sheath/jugular introducer system and withdraw the introducer sheath and the protection sheath to expand the filter before releasing it by pressing the release button.Also, the ifu warn not to rotate the expanded filter inside the vena cava, as doing so may compromise the performance of the filter.There are adequate controls in place to ensure the device was manufactured to specifications.It is assessed that because any discovered non-conformances were properly dispositioned before release, there is evidence that the device was manufactured in compliance with procedures and according to specifications.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT® PLATINUM NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
COOK MEDICAL
sandet 6, dk-4632
bjaeverskov DK-46 32
DA   DK-4632
Manufacturer Contact
alex rahbek
sandet 6, dk-4632
bjaeverskov DK-46-32
DA   DK-4632
30632506
MDR Report Key19162033
Report Number3002808486-2024-00069
Device Sequence Number7303906
Product Code DTK
UDI-Device Identifier10827002343099
UDI-Public(01)10827002343099(17)250824(10)E4297464
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Catalogue NumberIGTCFS-65-1-JUG-CELECT-PT
Device Lot NumberE4297464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale